Hail, Knox
- When
- June 11, 6:13 PM CST
- Where
- Knox County, 3 mi W of Truscott
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.750, -99.850
3 hail, 1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 11, 2:45 PM CST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT FRI JUN 11 2004 .DISCUSSION... STORM CHANCES ACROSS FA THIS AFTERNOON/EVENING ARE LOW. 18Z SOUNDING INDICATES STRONG CAPPING INVERSION AND CONVERGENCE ALONG DRYLINE IS MUCH WEAKER THAN THURSDAY. WILL STILL MAINTAIN 20 POPS FOR 4 TO 5 HOUR PERIOD FOR THIS EVENING. LLJ WILL STRENGTHEN THIS EVENING/OVERNIGHT WITH AXIS ACROSS WESTERN PARTS OF FA. BETTER DYNAMICS FOR STORMS ON SATURDAY AS UPPER JET OVER NORTHERN MEXICO APPROACHES THE AREA. BELIEVE THAT FARTHER WEST POSITION OF SURFACE LOW/DRYLINE PER GFS WILL VERIFY CLOSER THAN ETA SATURDAY AFTERNOON. BOTH ETA AND GFS HAVE SOMEWHAT OF A SIGNAL FOR AN MCS TO OUR NORTHEAST SATURDAY NIGHT AS LLJ DEVELOPS. UNCERTAIN ON MESO-SCALE ISSUE OF OUTFLOW BOUNDARY AND MOVEMENT OF THIS SYSTEM. FOR NOW WILL MAINTAIN SLIGHT/CHANCE POPS FOR SUNDAY BUT ADDITIONAL BOUNDARIES MAY COMPLICATE FORECAST FOR SUNDAY AFTERNOON AND EVENING. GFS BUILDS UPPER RIDGE TO THE WEST EARLY NEXT WEEK WITH FRONTAL BOUNDARY REMAINING TO THE NORTH. THEN BY THE MIDDLE OF NEXT WEEK...WEAKNESS OF SHEAR AXIS IN RIDGE LOOKS SIMILAR TO SETUP THAT PRODUCE DECENT RAINFALL AMOUNTS EARLIER THIS WEEK. FOR NOW WILL LEAVE EXTENDED SIMILAR TO PREVIOUS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 91 70 90 / 20 30 30 30 HOBART OK 69 94 69 94 / 10 30 20 20 WICHITA FALLS TX 73 94 72 93 / 20 30 20 20 GAGE OK 65 95 68 91 / 0 30 20 10 PONCA CITY OK 71 90 71 89 / 20 20 30 30 DURANT OK 72 91 72 89 / 10 10 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1240 PM CDT FRI JUN 11 2004
OKZ004>048-050>052-TXZ083>090-121200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
IN AN AREA MAINLY EAST OF A LINE FROM CHEROKEE...TO QUANAH
TEXAS...AND WEST OF A LINE FROM SEMINOLE...TO HENRIETTA TEXAS.
TIMING...
MAINLY FROM 4 PM THROUGH 10 PM.
IMPACTS...
HAIL TO THE SIZE OF QUARTERS AND WINDS TO 65 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER.
DISCUSSION...
A DRYLINE DEVELOPING OVER THE EASTERN TEXAS PANHANDLE...AND
SOUTHWEST OKLAHOMA...IS EXPECTED TO MOVE EASTWARD TO NEAR A LINE
FROM MEDFORD...TO BINGER...FREDERICK...AND KNOX CITY TEXAS BY LATE
AFTERNOON. ALTHOUGH A CAPPING INVERSION OVER THE AREA WILL BE
DIFFICULT TO OVERCOME...CONVERGENCE ALONG THE DRYLINE...MAY BE
SUFFICIENT FOR ISOLATED TO SCATTERED THUNDERSTORMS BY LATE
AFTERNOON. AN EXTREMELY UNSTABLE AIRMASS...COMBINED WITH SUFFICIENT
VERTICAL WIND SHEAR...WILL SUPPORT THE POSSIBILITY OF A FEW STORMS
BEING ACCOMPANIED BY LARGE HAIL AND DAMAGING DOWNBURST WINDS.
THE CAPPING INVERSION WILL REDEVELOP BY EARLY OR MID EVENING...
RESULTING IN DIMINISHED CHANCES OF ADDITIONAL THUNDERSTORMS. LATER
IN THE NIGHT AS THE LOW LEVEL JET DEVELOPS...NEW HIGHER BASED
THUNDERSTORMS MAY DEVELOP ACROSS THE AREA...WITH SMALL HAIL POSSIBLE
WITH A FEW OF THESE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH THURSDAY. A COLD FRONT IS EXPECTED TO APPROACH THE REGION
AROUND TUESDAY...WHICH WILL INCREASE THE CHANCE FOR MORE WIDESPREAD
RAIN ACTIVITY TUESDAY AND WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
JAMES
EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN. THE WMO HEADER
WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 15 2004.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 548 PM CDT FRI JUN 11 2004 TXZ087-112300- KNOX TX- 548 PM CDT FRI JUN 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 26 MILES SOUTHWEST OF KNOX CITY AT 548 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 559 PM CDT FRI JUN 11 2004 TXZ087-112315- KNOX TX- 559 PM CDT FRI JUN 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 31 MILES SOUTHWEST OF BENJAMIN AT 559 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND IS BEING MONITORED FOR THE POSSIBILITY OF PRODUCING SEVERE WEATHER AS IT MOVES INTO KNOX COUNTY. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 623 PM CDT FRI JUN 11 2004 OKZ012-013-112335- GARFIELD OK-NOBLE OK- 623 PM CDT FRI JUN 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND NOBLE COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF GARBER AT 621 PM CDT...MOVING NORTHEAST AT 25 MPH. ALTHOUGH THE STORM IS NOT CURRENTLY SEVERE... IT IS BEING MONITORED FOR FURTHER INTENSIFICATION... AND POSSIBLE WARNINGS. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 706 PM CDT FRI JUN 11 2004 TXZ084-120015- FOARD TX- 706 PM CDT FRI JUN 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 26 MILES SOUTH OF CROWELL AT 706 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN FOARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 3 W TRUSCOTT 33.75N 99.85W
06/11/2004 1.00 INCH KNOX TX CO-OP OBSERVER
&&
TY/LSThe Altus AFB radar (KFDR), 105 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
3 hail, 1 high wind. Local standard time, as filed.
Strong winds caused by a heatburst were reported in the Kamay, Iowa Park, and Wichita Falls areas. Wind gusts ranged from 60 mph to 72 mph across the area with the highest measured gust of 72 mph reported at the high school stadium on the southwest side of Wichita Falls.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409237, 5409238, 5409239, 5409240.